Alert archive / West Virginia / Frost Advisories in 2016
Frost Advisory 6, NWS Charleston, WV
NWS Charleston, WV issued this frost advisory at Oct 13, 2016, 4:33 AM EDT for 10 counties in West Virginia; 6 counties in Ohio. It took effect at Oct 14, 2016, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2016, 4:33 AM EDT (08:33 UTC)
- In effect from
- Oct 14, 2016, 2:00 AM EDT
- Expired
- Oct 14, 2016, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Charleston, WV
Counties Athens County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Doddridge County, WV, Harrison County, WV, Lewis County, WV, Pleasants County, WV, Ritchie County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 119 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 8.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1802 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
160 WWUS71 KRLX 130833 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 433 AM EDT THU OCT 13 2016 WVZ038>040-046-047-131645- /O.NEW.KRLX.FR.Y.0006.161014T0600Z-161014T1300Z/ WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WEBSTER SPRINGS...BUCKHANNON... PHILIPPI...BELINGTON...MARLINTON...ELKINS 433 AM EDT THU OCT 13 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...2 AM TO 9 AM FRIDAY MORNING. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF THEY ARE NOT COVERED OR MOVED INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
6 follow-up statements
232 WWUS71 KRLX 131622 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1222 PM EDT THU OCT 13 2016 WVZ038>040-046-047-140030- /O.CON.KRLX.FR.Y.0006.161014T0600Z-161014T1300Z/ WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WEBSTER SPRINGS...BUCKHANNON... PHILIPPI...BELINGTON...MARLINTON...ELKINS 1222 PM EDT THU OCT 13 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... * TEMPERATURES...IN THE LOW TO MID 30S * TIMING...2 AM TO 9 AM FRIDAY MORNING. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF THEY ARE NOT COVERED OR MOVED INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
866 WWUS71 KRLX 131821 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 221 PM EDT THU OCT 13 2016 OHZ066-067-075-076-084-085-WVZ009>011-019-020-030>032-140230- /O.EXA.KRLX.FR.Y.0006.161014T0600Z-161014T1300Z/ PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-WOOD-PLEASANTS-TYLER- RITCHIE-DODDRIDGE-LEWIS-HARRISON-TAYLOR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...MCARTHUR...HAMDEN...POMEROY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... HARRISVILLE...PENNSBORO...WEST UNION...WESTON...CLARKSBURG... BRIDGEPORT...GRAFTON 221 PM EDT THU OCT 13 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. * TEMPERATURES...IN THE MID 30S. * TIMING...2 AM TO 9 AM FRIDAY MORNING. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF THEY ARE NOT COVERED OR MOVED INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WVZ038>040-046-047-140230- /O.CON.KRLX.FR.Y.0006.161014T0600Z-161014T1300Z/ WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WEBSTER SPRINGS...BUCKHANNON... PHILIPPI...BELINGTON...MARLINTON...ELKINS 221 PM EDT THU OCT 13 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...2 AM TO 9 AM FRIDAY MORNING. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF THEY ARE NOT COVERED OR MOVED INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
764 WWUS71 KRLX 140206 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1006 PM EDT THU OCT 13 2016 OHZ066-067-075-076-084-085-WVZ009>011-019-020-030>032-038>040-046- 047-141015- /O.CON.KRLX.FR.Y.0006.161014T0600Z-161014T1300Z/ PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-WOOD-PLEASANTS-TYLER- RITCHIE-DODDRIDGE-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...MCARTHUR...HAMDEN...POMEROY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... HARRISVILLE...PENNSBORO...WEST UNION...WESTON...CLARKSBURG... BRIDGEPORT...GRAFTON...WEBSTER SPRINGS...BUCKHANNON...PHILIPPI... BELINGTON...MARLINTON...ELKINS 1006 PM EDT THU OCT 13 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... * TEMPERATURES...AROUND 40. * TIMING...2 AM TO 9 AM FRIDAY MORNING. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF THEY ARE NOT COVERED OR MOVED INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
576 WWUS71 KRLX 140414 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1214 AM EDT FRI OCT 14 2016 OHZ075-076-084-085-WVZ009>011-019-020-030>032-038>040-046-047- 140515- /O.CAN.KRLX.FR.Y.0006.161014T0600Z-161014T1300Z/ ATHENS-WASHINGTON-VINTON-MEIGS-WOOD-PLEASANTS-TYLER-RITCHIE- DODDRIDGE-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...ATHENS...MARIETTA...BELPRE...MCARTHUR... HAMDEN...POMEROY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARRISVILLE... PENNSBORO...WEST UNION...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON... MARLINTON...ELKINS 1214 AM EDT FRI OCT 14 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE FROST ADVISORY. LOW LEVEL MOISTURE WILL REMAIN OVERNIGHT...PROVIDING A HEAVY DEW OR FOG...AND THUS PREVENTING WIDESPREAD FROST. $$ OHZ066-067-141215- /O.CON.KRLX.FR.Y.0006.161014T0600Z-161014T1300Z/ PERRY-MORGAN- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT 1214 AM EDT FRI OCT 14 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...MID 30S. * TIMING...2 AM TO 9 AM FRIDAY MORNING. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF THEY ARE NOT COVERED OR MOVED INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
201 WWUS71 KRLX 140838 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 438 AM EDT FRI OCT 14 2016 OHZ066-067-141300- /O.CON.KRLX.FR.Y.0006.000000T0000Z-161014T1300Z/ PERRY-MORGAN- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT 438 AM EDT FRI OCT 14 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...MID 30S. * TIMING...THROUGH 9 AM THIS MORNING. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF THEY ARE NOT COVERED OR MOVED INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
542 WWUS71 KRLX 141254 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 854 AM EDT FRI OCT 14 2016 OHZ066-067-141400- /O.EXP.KRLX.FR.Y.0006.000000T0000Z-161014T1300Z/ PERRY-MORGAN- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT 854 AM EDT FRI OCT 14 2016 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... TEMPERATURES ARE CLIMBING INTO THE UPPER 30S ACROSS PERRY AND MORGAN COUNTIES. THE FROST ADVISORY WILL EXPIRE AS SCHEDULED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Oct 13, 2:23 AM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Oct 13, 2:23 AM EDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Charleston WV 223 AM EDT Thu Oct 13 2016 .SYNOPSIS... A cold front crosses today. High pressure passes Friday. Weather becomes more active over the weekend and into next week.. && .NEAR TERM /THROUGH TODAY/... As of 750 PM Wednesday... Current forecast on track. No changes necessary. Previous discussion below... As of 12:30 PM Wednesday... Overall...quiet weather to start the period...with high pressure in control. This will change later this evening, as a cold front approaches the area from the west, spreading clouds, and showers back into the area. Frontal boundary will enter southeast Ohio zones towards dawn, and end up around the Ohio River vicinity towards early to mid morning. Precipitation associated with front will be light, and may even take a while for it to reach the surface owing to drier air in lower levels. In addition, bulk of dynamics will remain to the north of the area, thus not expecting much coverage, or convection. Kept pops in the chance to high chance category based on this. Tonight, kept low temperatures on the warm side particularly across the west where cloud cover will arrive early enough to prevent much of a fall. No fog expected with cloud cover and light surface wind as pressure gradient tightens with advance of cold front. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... As of 230 PM Wednesday... High pressure dominates for the majority of this period. An upper level trough lifts a warm front north on Saturday night and may bring rain to the area. The precipitation dynamics are likely muddled due to the small scale nature of this feature, so confidence is similarly low. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 230 PM Wednesday... A fast moving system will cross the region Sunday night into Monday for a chance at showers. Then, heading into the new work week, upper heights will build resulting in much above normal temperatures for the area. This will likely result in at least lower 80s for portions of the lowlands. Zonal flow will keep funneling systems our way. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... 06Z Thursday thru 06Z Friday... As of 155 AM Thursday... Cold front moves east across the area today; along a PKB-HTS line by 12Z, a CKB-CRW line by 15Z, and an EKN-BKW line by 18Z. With the front losing upper support, look for decreasing chances of showers as it moves across, with best chances across the north. In general, expect a narrow band of widely scattered to scattered showers with the front. High pressure rapidly builds in by tonight. General VFR conditions even with the onset of showers ahead of the front, and south winds 3-7 KTS except higher in the mountains. As showers end with passage of the front, expect about a 3 to 6 hour period of MVFR ceilings 1000-2000 feet behind the front, but IFR in the higher mountain elevations; along with winds shifting to northwest at 6-10 KTS with higher mountain winds. After 00Z becoming mostly clear with winds becoming very light to near calm. River valley fog is possible after 06Z. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z FRIDAY... FORECAST CONFIDENCE: Medium to high. ALTERNATE SCENARIOS: Timing of -shra and associated MVFR cigs may vary from forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 EDT 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 CRW CONSISTENCY M L M H H H H H H H M M HTS CONSISTENCY H H H H H H H H H H M M BKW CONSISTENCY H H H H H H H H H H M M EKN CONSISTENCY L L L L H H H H H H M M PKB CONSISTENCY L L M M H H H H H H M M CKB CONSISTENCY M M M M H H H H H H M M AFTER 06Z FRIDAY... IFR fog possible Friday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JW/SL NEAR TERM...SL SHORT TERM...JW LONG TERM...JW AVIATION...JMV
Hazardous weather outlook, Oct 12, 6:33 AM EDT, 22 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 633 AM EDT WED OCT 12 2016 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-131045- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 633 AM EDT WED OCT 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in West Virginia, 2016Frost Advisories in Ohio, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.